MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS DMC GMBH DIGITALDIAGNOST C90 HIGHPERFORMANCE; SOLID STATE X-RAY IMAGER (FLAT PANEL/DIGITAL IMAGER)

PHILIPS MEDICAL SYSTEMS DMC GMBH DIGITALDIAGNOST C90 HIGHPERFORMANCE; SOLID STATE X-RAY IMAGER (FLAT PANEL/DIGITAL IMAGER)
Model Number DIGITALDIAGNOST C90
Medical Device Problem Codes Fire (1245); Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This complaint is still under investigation.
 
Event or Problem Description
It was reported that the ua board was burnt.The usage of the device at the time of the incident is unknown and there was no patient or user harm.
 
Additional Manufacturer Narrative
Reference id: (b)(6).The digitaldiagnost c90 is a stationary x-ray system for general radiographic purposes.As an option, a portable digital flat panel detector (model "skyplate") can be used for image capture.Philips received a complaint on digitaldiagnost c90 indicating that burned board ua field.The use of device was unknown there was no harm to patient or user.The field service engineer (fse) performed an onsite inspection and concluded that the main circuit breaker (mcb) located within the wall-mounted power distribution panel (pdp) was burnt and severely damaged, likely due to severe or repeated power surges or fluctuations.These power anomalies resulted in a short circuit (sc) within the pdp, which led to the failure and burnout of the mcb, and subsequently caused catastrophic damage to the ua pcb surge protection component, specifically the metal oxide varistor (mov).Although no active flames or visible smoke were observed during the fse¿s inspection, it was later clarified that this was due to the defective wall-mounted mcb having already been replaced by the vendor with the support of the project team, prior to the fse's arrival.The customer reported sparking and visible flame had occurred earlier, which aligns with the condition of the burned components and supports the conclusion of an electrical event.Furthermore, even after the mcb replacement, the fse observed sparking and visible flames when attempting to power on the system¿this was traced to the damaged mov on the ua pcb, which was still shorted.The electrical arcing persisted until the defective ua pcb was replaced.This confirms that the mov failure contributed to additional internal damage and was a critical point of failure.The corrective actions included replacement of: the ua field csm board field replaceable unit (fru), power supplies (12v and 24v dc), and connecting cables.All damaged components were isolated to prevent further electrical risk.After replacement and full functional testing, the system was successfully powered on and returned to clinical use under close observation.Technical investigation outcome (r&d team): the research and development (r&d) team analyzed the incident based on the images and details provided by the field service engineer (fse) and concluded that the wall-mounted pdp is not part of the philips system.The damage is likely attributed to either a short circuit (direct connection between live and neutral leading to current surge and internal arcing) or a high-voltage surge (possibly due to lightning, grid switching, or faulty infrastructure).Based on the comprehensive information received, defective part return and analysis are not required, as the r&d team confirmed that sufficient evidence was available to complete the technical investigation.The mov on the ua pcb¿which functions as a surge protection component¿was found to have degraded due to prolonged exposure to electrical surges.This degradation ultimately led to mov failure, causing additional damage to nearby components on the board.Log file analysis outcome: the system log files were reviewed, revealing only hard shutdown errors related to the incident.Other unrelated errors were present but not associated with the power failure.Based on available information, field feedback, and technical analysis, the cause of the reported issue was a power surge led to short circuit within the wall-mounted power distribution panel, which triggered the failure and burnout of the mcb and subsequently the mov on the ua pcb, resulting in visible sparking and flame.While no patient or user harm occurred, the issue was confirmed by the customer and has been resolved through component replacement.The system is now functioning within specifications.Conclusion: updated evaluation method code.Updated evaluation results code.Updated (device) problem code grid.Updated conclusion code.

Brand Name
DIGITALDIAGNOST C90 HIGHPERFORMANCE
Common Device Name
SOLID STATE X-RAY IMAGER (FLAT PANEL/DIGITAL IMAGER)
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS DMC GMBH
roentgenstrasse 24
hamburg 22335
GM  22335
Manufacturer (Section G)
PHILIPS MEDICAL SYSTEMS DMC GMBH
roentgenstrasse 24
hamburg 22335
GM   22335
Manufacturer Contact
dusty leppert
100 park avenue, suite 300
orange village, OH 44122
MDR Report Key22169268
Report Number3003768251-2025-000081
Device Sequence Number15755327
Product Code MQB
UDI-Device Identifier00884838090699
UDI-Public(01)00884838090699
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
K182973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIGITALDIAGNOST C90
Device Catalogue Number712034
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2025
Supplement Date Received by Manufacturer07/23/2025
Initial Report FDA Received Date06/09/2025
Supplement Report FDA Received Date07/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown